There doesn't seem to be a Metformin group; may I hit on you for info about your experience with that drug? I see from your Sept. 4th. post that you're on Metformin 3x a day, 1500 mg total. I've been on Metformin just over three months. Initially 500 2x day. On Wednesday my dose was increased to 1000mg 2 x day to try to improve my fasting bs. (Contrary to my endo instructions, I'm taking it slow; so far I've just increased my bedtime dose. No tummy upset to date but no improved fasting bs either.) I'm thinking that I need to stop eating after 6PM dinner--that meaning, no bedtime snack or else, changing my snack to one of high protein. I usually do some type of exercise after dinner--such as, mowing or taking a 45 minute walk, followed by a snack--such as lately, a couple cups of buttered popcorn. Specifically, I'd like to know, in your experience, how long did it take for a dose increase to effect your bs--if at all? Thanks for your attention and consideration, Lucy
No you will not get the information like you do here...SP is just ordinary people like you and I that share what we have learned. What it has been good for is encouragement and support. Working on setting goals etc. Not that I am not supported at home but the connection with others with the same issues has been good...but as the saying goes...we are lucky to have more than one really good friend on one hand ( or something like that)
Hope you enjoy that connection and help spread your knowledge.
I have found that this is a great place to ask questions but otherwise I have not felt connected. I looked over the threads and can see I am not the only one who gets passed by.
You may be interested in Spark People. It's free and is a vast support system for losing weight. Groups for challenges, setting goals all to better health. I am in a Living Healthy with Insulin Resistance Team as well as several others. They just now added a Messenger Service.
This is a great site to ask questions and learn best about Diabetes...but I like the SP site better for sharing, support etc.
I had horrible withdrawl because I wanted OFF, I think your suppose to reduce off them a bit at a time. I know I was okay and within 3 months had gained over 20lbs and BG was way UP.
I have read that it can take up to 3 weeks to really start having weight loss. I just moved to 1000mg but I see that my BG is more balanced so something must be happening.
How do you take yours? My doctor said to take with the evening meal or before bed as this seems to help with less stomach problems. I have also read that taking at the same time of day consistenly helps too.
I hope you don't mind that I add you as a friend.
I am a new member reading through the threads and saw that you are newly diagnosed. I have known for years but kept under control through diet until recently it just wasn't helping anymore. I believe that Efexor was the cause. I am just starting on Metformin and hope that I can get to losing again.
Just reaching out as I thought we might be able to help each other.
So you have heard of Giving Tuesday, right? Maybe you have seen the hashtag: #GivingTuesday. If you are like me, confused by all of the messages pointing in different directions floating around social media, you may be wondering, “What is Read on! →
Last Thursday was November 14, 2013, the day we commemorated the birthday of Frederick Banting. Thanks to him we have insulin today. Early that day the International Diabetes Federation released updated statistics for diabetes worldwide, as part of their update Read on! →